Community Forum Archive

Gums are hurting while taking lamotrigine

I've been taking lamotrigine for about a year and a half to two years now. I've had no issues so far (which is great), but the past few days my gums have been killing me. They hurt, like not a painful hurt but you know it's there. I hope that someone can explain what is going on. I've checked everywhere for what is happening but I haven't found anything. Maybe you guys can help.

Comments

I've tried more than a dozen

Submitted by birdman on Wed, 2020-06-03 - 21:40
I've tried more than a dozen anti-seizure drugs.  I was not on lamotrigine for long enough to find out if it effect my gums.  But I've been on Dilantin most all of my life and when I've been on slightly higher doses my gums start to swell and hurt.  It doesn't happen overnight or in a week but gradually over many weeks I start to notice increased sensitivity.  I think it would  be correct to call this swelling of the gums "hyperplasia".  Look up hyperplasia and lamotrigine and you find results.  The pain is very uncomfortable.  Then visits to the dentist have often been discouraging as they have often tried to blame the swelling on poor brushing.  But these doctors have been getting better at acknowledging pills do cause this.  Keep track of this information in your seizure diary.   Make note of when you started lamotrigine and when the pain started.  And don't be hesitant to let your neurologist / epilepsy specialist know about this possible side effect.  The doctor may have suggestions on dosage adjustments / timing that can help you get answers.  Mike

Good day to all viewer online

Submitted by moni lisa on Tue, 2020-06-09 - 10:06
Good day to all viewer online am so happy sharing this great testimony on how i was checking for solution in the internet then miraculously i came Across Dr.idowu the powerful herbalist that Cure Numerous individuals Herpes simplex Virus,so I contacted him base on the testimonies I?m seeing about him on the internet, I was cured too by him, kindly contact him actoday through his email he can help you email ; {dr.idowuherbalhome@gmail.com} and so he can cure types of diseases like,HEPATITIS B,DIABETICS,CANCER,HPV,LOW SPERM CAM HIV/STDS FIBROSIS LOST OF WEIGHT .. all thank to you Dr idowu for your kindly help in my life his whatsapp  number +2348052789941.{+2348052789941} if you have any problem you can contract him immediately save life pls ,yours health is urs  wealth ,is not  fake pls ,give him a trial ..thanks  you dr,idowu onces again,thanks you .

No. But lamictal gives me

Submitted by Misjoey101 on Sat, 2020-06-27 - 01:51
No. But lamictal gives me hiccups every day. It's weird. I've had days with 80+hiccups. 

Join Our Newsletter

Stay up to date with the latest epilepsy news and stories from the community.